Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 26, 2015, 2:01 PM PDT for Riverside County, San Bernardino County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2015, 2:01 PM PDT (21:01 UTC)
- Expired
- Aug 26, 2015, 2:30 PM PDT
- In force
- 29 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
The radar
The Santa Ana Mts radar (KSOX), 147 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS55 KPSR 262101
SVRPSR
CAC065-071-262130-
/O.NEW.KPSR.SV.W.0045.150826T2101Z-150826T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
201 PM PDT WED AUG 26 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
WESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
NORTH PART OF JOSHUA TREE NATIONAL PARK...ESPECIALLY
THE NORTH ENTRANCE NEAR 29 PALMS.
* UNTIL 230 PM PDT
* AT 200 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR TWENTYNINE PALMS. THIS STORM WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
LOST HORSE-KEYS VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3411 11603 3408 11604 3407 11600 3403 11599
3404 11586 3395 11581 3392 11627 3407 11629
3408 11626 3412 11625 3412 11606
TIME...MOT...LOC 2100Z 334DEG 1KT 3407 11607
$$
HV1 follow-up statement
763
WWUS55 KPSR 262134
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
234 PM PDT WED AUG 26 2015
CAC065-071-262142-
/O.EXP.KPSR.SV.W.0045.000000T0000Z-150826T2130Z/
RIVERSIDE CA-SAN BERNARDINO CA-
234 PM PDT WED AUG 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RIVERSIDE AND
WESTERN SAN BERNARDINO COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WARNING ISSUED FOR THE NORTH PORTIONS OF
JOSHUA TREE NATIONAL PARK EXPIRED AT 230 PM...HOWEVER A FLASH FLOOD
WARNING CONTINUES FOR NORTHERN JOSHUA TREE NATIONAL PARK UNTIL 4 PM.
A FLASH FLOOD WAS REPORTED IN THE NORTHERN PORTIONS OF JOSHUA TREE
NATIONAL PARK...IN QUEEN VALLEY AROUND 225 PM.
LAT...LON 3411 11603 3408 11604 3407 11600 3403 11599
3404 11586 3395 11581 3392 11627 3407 11629
3408 11626 3412 11625 3412 11606
TIME...MOT...LOC 2130Z 334DEG 1KT 3407 11607
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:54 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 26, 9:54 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 954 AM MST WED AUG 26 2015 .SYNOPSIS... HIGH PRESSURE HAS BECOME REESTABLISHED TO THE EAST OF ARIZONA AND MOIST MONSOONAL FLOW HAS SETTLED INTO THE REGION. THESE CONDITIONS WILL STILL SUPPORT CONTINUED SLIGHT RAIN CHANCES TODAY ACROSS THE LOWER DESERTS AND HIGHER CHANCES OVER HIGHER TERRAIN AREAS. DRIER CONDITIONS WILL GRADUALLY RETURN THURSDAY THROUGH THE END OF THE WEEK ALONG WITH MUCH WARMER ABOVE NORMAL TEMPERATURES. && .DISCUSSION... THE ATMOSPHERE IS STARTING TO RECOVER FROM YESTERDAY'S STORM ACTIVITY...BUT LESS FAVORABLE DRYING CONFLUENT FLOW ALOFT OUT OF THE SOUTHWEST SHOULD RESULT IN MUCH LESS STORM ACTIVITY TODAY. WATER VAPOR IMAGERY SHOWS AN EXITING SHORTWAVE MOVING INTO NORTHERN ARIZONA FROM THE LOWER COLORADO RIVER VALLEY AND WEAK SUBSIDENCE BEHIND THIS FEATURE WILL LIKELY ALSO HINDER ANY WIDESPREAD DEVELOPMENT. THE LOWERED POPS CHANCES FOR TODAY STILL LOOK REASONABLE AND FEEL MOST OF THE ACTIVITY WILL BE OVER SOUTHEAST AND EAST-CENTRAL ARIZONA WHERE THERE IS A LACK OF CONFLUENT FLOW ALOFT. STILL COULD GET A FEW STORMS TO THE WEST AND SOUTHWEST OF THE PHOENIX AREA...BUT THEY WILL HAVE TO FIGHT THROUGH AN INVERSION FOUND BETWEEN 400-500MB SHOWN ON THE 12Z KPSR AND YUMA RAOBS. PREVIOUS DISCUSSION STILL APPLIES. && .PREVIOUS DISCUSSION... TODAY AND THURSDAY... REGIONAL UPPER AIR PLOTS/SATELLITE IMAGERY SHOW THE UPPER LEVEL RIDGE CURRENTLY CENTERED OVER COLORADO/NEW MEXICO THIS MORNING... THE BROAD ANTICYCLONIC FLOW ALLOWING A CONSIDERABLE AMOUNT OF DEBRIS CLOUDINESS FROM YESTERDAYS CONVECTION TO STREAM NORTHWARD OVER THE REGION. A WEAK UPPER LEVEL DISTURBANCE IS ALSO NOTED IN THE WATER VAPOR IMAGERY CENTERED OVER THE LOWER COLORADO RIVER NORTH OF BLYTHE. THE GFS/ECMWF/NAM12 ALL INDICATE THAT THIS WEAK LOW WILL GET PICKED UP IN THE ANTICYCLONIC FLOW AND RIDE OVER THE TOP OF THE RIDGE INTO UTAH AND WYOMING LATER TODAY. BY THURSDAY MORNING...THE LOW MOVES OFF TO THE LEE SIDE OF THE ROCKIES AND STRENGTHENS... THEREBY SUPPRESSING THE RIDGE TO THE SOUTH WHERE IT WILL FINALLY SETTLES A 595DM 500MB CENTER OVER SOUTHEAST AZ/SOUTHWEST NM THURSDAY AFTERNOON. THIS RATHER HASTY MODIFICATION AND REPOSITIONING OF THE UPPER LEVEL RIDGE AXIS WILL QUICKLY RESULT IN A TRANSITION TO A DRIER SOUTHWESTERLY FLOW ALOFT...EFFECTIVELY DRYING OUT THE ATMOSPHERE. THIS GRADUAL DOWNWARD TREND OF MOISTURE AND MIXING RATIOS TO LESS THAN 10G/KG WILL EFFECTIVELY KNOCK DOWN PRECIPITATION CHANCES... ESPECIALLY OVER THE LOWER DESERTS. EVEN THOUGH PLENTIFUL MOISTURE WILL LINGER FOR A DAY OR TWO...THE FLOW ALOFT ALSO BECOMES MORE CONFLUENT AND SOMEWHAT SUBSIDENT IN NATURE...THWARTING DEEP MOIST CONVECTION...SO STORMS ARE GOING TO STRUGGLE TO FORM AND PERSIST. AS SUCH...TAILORED POPS DOWN INTO THE SLIGHT CHANCE CATEGORY FOR MOST OF OUR CWA THIS AFTERNOON AND EVENING...KEEPING HIGHER CHANCES OVER THE HIGHER TERRAIN OF THE WEST CENTRAL DESERTS IN LA PAZ COUNTY...AND SOUTH-CENTRAL ARIZONA NORTH AND EAST OF PHOENIX. BY THURSDAY AFTERNOON...POP CHANCES WILL EVEN BE LESS...WITH STORMS AGAIN CONFINED TO THE MOUNTAINS NORTH AND EAST OF PHOENIX. FRIDAY AND SATURDAY... THE CENTER OF THE UPPER LEVEL ANTICYCLONE WILL POSITION TO OUR SOUTH..AND ATMOSPHERIC MOISTURE WILL CONTINUE TO THIN OUT...WITH FORECASTED PRECIPITABLE WATER POTENTIALLY DROPPING TO JUST ABOVE ONE INCH. THE DRIER AIRMASS WILL SUPPORT WARMER TEMPERATURES FOR THE LOWER DESERTS...WITH DAYTIME HIGHS FOR YUMA...EL CENTRO AND GILA BEND AGAIN HITTING THE 110-112 DEGREE RANGE FRIDAY AND SATURDAY. HOWEVER...THE UPPER LEVEL HIGH STARTS TO REBOUND OVER THE WEEKEND... 592DM 500MB HEIGHTS CENTERING ALONG THE AZ/NM BORDER...SO SOME MOISTURE RETURN TO THE DESERT SOUTHWEST IS POSSIBLE. THIS MIGHT OFFSET THE PROJECTED HOT TEMPERATURE FORECAST FOR THESE DAYS BY A FEW DEGREES. OVER THE LAST NORMAL PERIOD 1981-2010...THE AVERAGE LAST 110F DAY IN PHOENIX FALLS ON AUGUST 26TH...AND SEPTEMBER 6TH FOR YUMA. WE COULD CERTAINLY PUSH PAST THE AVERAGE LAST DAY IN THE PHOENIX AREA BY THE WEEKEND...AND WORK TO CINCH THE TOP SPOT FOR THE WARMEST AUGUST ON RECORD AT BOTH LOCALES TO CLOSE OUT THE MONTH. SUNDAY INTO TUESDAY... A STRONG EASTERN PACIFIC UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA COAST. STARTING LATE IN THE WEEKEND...THE TROUGH BEGINS TO ENCROACH ON AND BREAK DOWN THE RIDGE PATTERN OVER THE INTERMOUNTAIN WEST. WITH THE TREND FOR LOWER HEIGHTS NOTED IN THE MODELS/ENSEMBLE SOLUTIONS... TEMPERATURES IN THE EXTENDED WERE SUBTLY COOLED SUNDAY INTO EARLY NEXT WEEK WITH MOSTLY BELOW NORMAL POPS ACROSS THE REGION. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... NO SIGNIFICANT DISTURBANCES MOVING AROUND THE UPPER HIGH AND THROUGH THE FLOW ALOFT...FLOW ALOFT SHIFTING MORE TOWARDS THE SOUTHWEST AND CONFLUENCE ALOFT ALL POINT TO A REDUCED CHANCE FOR CONVECTION TODAY OVER THE CENTRAL DESERTS. MOISTURE VALUES REMAIN ELEVATED SO CHANCES FOR STORMS TODAY ARE NOT ZERO...BUT THEY ARE ONLY SLIGHT CHANCES AND AS SUCH CONFIDENCE IN STORM DEVELOPMENT OR TIMING IS TOO LOW TO MERIT ANY MENTION IN THE TAFS DURING THE 12Z PACKAGE. THUS EXPECT MAINLY SCATTERED MID/HI LEVEL DECKS THIS MORNING WITH SOME HIGH BASED CUMULUS DEVELOPING THIS AFTERNOON. BROKEN MID/HIGH LEVEL DEBRIS DECKS OVERNIGHT TONIGHT ARE A BETTER BET AT THE TERMINALS AS COMPARED TO ANY STORM ACTIVITY. WINDS TO BE RELATIVELY DIURNAL NEXT 24 HOURS AND NOT OVERLY STRONG...BUT SHOULD STORMS FORM NEAR THE TERMINALS WINDS WOULD CERTAINLY BECOME MUCH STRONGER AND SHIFTY. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... LOW LEVEL MOISTURE REMAINS ELEVATED BUT OVERALL CHANCES FOR STORMS NEXT 24 HOURS ARE SLIGHT AT BEST SO CONFIDENCE TOO LOW TO MERIT ANY MENTION IN THE TAFS. EXPECT FEW-SCT MID/HI DECKS NEXT 24 HOURS WITH SOME AFTERNOON/EVE CUMULUS POSSIBLE. WINDS WILL STAY RATHER LIGHT AND FAVOR THE SOUTH/SOUTHEAST AT BOTH KIPL AND KBLH THROUGH THE AFTERNOON BECOMING MORE SOUTHWESTERLY BY THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... DRIER AND WARMER WEATHER WILL SPREAD INTO REGION FROM THE WEST...HOWEVER A SLIGHT CHANCE OF AFTERNOON AND EVENING TSTMS IS STILL FORECAST FOR THE MOUNTAINS OF SOUTHERN GILA COUNTY EACH DAY. HIGH TEMPERATURES THROUGH SUNDAY WILL BE WELL ABOVE NORMAL WITH HOTTER DESERTS IN EXCESS OF 110...WITH SOME COOLING BACK TOWARD NORMAL EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE 10 TO 15 PERCENT RANGE OVER THE WESTERN DESERTS BUT STAY MOSTLY ABOVE 15 PERCENT ACROSS SOUTH CENTRAL ARIZONA EACH DAY WITH VALUES REACHING 25 PERCENT IN SOUTHERN GILA COUNTY. AFTERNOON SOUTHWEST WINDS WILL RANGE FROM 10 TO 20 MPH. GOOD OVERNIGHT RECOVERY IS EXPECTED. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN PREVIOUS DISCUSSION...MEYERS AVIATION...CB FIRE WEATHER...VASQUEZ/CB
In the hours before
Special weather statement, Aug 26, 1:56 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
156 PM PDT WED AUG 26 2015
CAZ030-262145-
JOSHUA TREE NATIONAL PARK CA-
156 PM PDT WED AUG 26 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN RIVERSIDE AND WESTERN SAN BERNARDINO COUNTIES
NORTHERN PARTS OF JOSHUA TREE NATIONAL PARK
UNTIL 245 PM PDT
AT 154 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TWENTYNINE PALMS. THIS STORM WAS NEARLY STATIONARY AND CAPABLE
OF PRODUCING HEAVY RAINFALL THAT MAY LEAD TO LOCAL FLOODING.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOST HORSE-KEYS VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3408 11627 3412 11626 3412 11606 3408 11604
3407 11600 3403 11600 3404 11585 3394 11581
3394 11632 3408 11633
TIME...MOT...LOC 2054Z 334DEG 1KT 3406 11607
HVThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:56 PM PDT | Special Weather Statement | PSR | Riverside | 49 min |
| Aug 26, 2:04 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 116 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.